It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-15-2012, 06:39 PM   #1
Newbie
(female)
 
Join Date: Jan 2012
Location: Kissimmee, fl
Posts: 3
atlantisfish HB User
stopping seizure meds and weight gain

I have been on 300mg of Topamax and 900mg of Gabapentin since June - but in November I could not afford to pay for it (No insurance) and since then I have gained 30lbs! OMG! Do you think this is related?

I am getting back on the meds but this gain is NUTS

 
Old 01-16-2012, 10:58 AM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,233
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: stopping seizure meds and weight gain

Topa can cause weight loss. Don't think the FDA ever approved the drug for that use, but some people were using it "off label" for that.

For me, it caused a loss of appetite after I reached 300mg/day. So YES I think not being on the medication could have caused that.

Be careful when you get back on it. Don't go full dose all at once or you may have signifigant side effects...least thats my opinion.

--Travis

 
Sponsors Lightbulb
   
Old 01-16-2012, 02:45 PM   #3
Newbie
(female)
 
Join Date: Jan 2012
Location: Kissimmee, fl
Posts: 3
atlantisfish HB User
Re: stopping seizure meds and weight gain

I just found out I CAN'T go back on my meds - the pharmacy I used (which was a discount pharmacy) CLOSED - i paid only $20 for my topamax - not having insurance - I can't afford it now! it's a couple hundred bucks!

 
Old 01-17-2012, 12:16 PM   #4
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,233
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: stopping seizure meds and weight gain

link: http://www.pharmacydrugguide.com/Topamax_Patient_Assistance_Programs

They DO have an assistance program. Contact them, or look at that link. There is income restrictions, but give it a look.

Best of luck,

--Travis

 
Old 01-17-2012, 04:22 PM   #5
Newbie
(female)
 
Join Date: Jan 2012
Location: Kissimmee, fl
Posts: 3
atlantisfish HB User
Re: stopping seizure meds and weight gain

ooh thank you! I know I'll qualify for income LOL - I dont work and DH only make min wage

 
Old 02-02-2012, 11:50 PM   #6
Newbie
(female)
 
Join Date: Feb 2012
Location: Murrieta, California USA
Posts: 2
tarch HB User
Re: stopping seizure meds and weight gain

Hi,
You might want to see if your doctor has samples of Topomax. I was on it for a few months and lost about 20 pounds which was nice, but it made me extremely loopy! My doctor took me off of it. I'm on my 6th different medication. Hopefully this one (Lamictal) will be the one that I have the least amount od side effects with. Maybe it is your other medication that is causing the weight gain. Good luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
10+ Years Seizure Free, Now Having Auras... jacki831 Epilepsy 0 11-24-2010 08:26 AM
New Onset Seizure jessAmess Epilepsy 3 04-22-2009 10:01 AM
simple partial seizure treatment goodmom Epilepsy 4 03-24-2008 08:51 AM
seizures caused by discontinuing medication? Why am I afraid after having a seizure? Donna52 Epilepsy 1 10-02-2007 01:25 PM
depression and seizure meds kehorner Epilepsy 11 12-25-2006 08:17 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!